MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 82-7-0708
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The first surgery was performed on (b)(6) 2019 without problems.The patient returns to the doctor's office with pain and difficulty walking.When he studied, the x-ray showed that the insert had a different angulation than normal.Revision surgery is scheduled on (b)(6) 2019 and the implant is removed and revision surgery performed.The patient is stable.
 
Additional Manufacturer Narrative
Correction device details.Catalog and lot initially reported were that of the device implanted at revision which currently remains implanted.Corrected catalog/lot/manuf/exp dates.Reported event: an event regarding pain and difficulty walking involving a scorpio insert was reported.The event was confirmed as medical review confirmed subluxation of the insert.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 12 sept 2019.This inspection indicated: the returned tibial insert was examined with the aid of a stereo microscope at magnifications up to 50x.Nothing noteworthy was observed on the locking wire.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The articulating surface exhibited third body indentations and scratching; which are common damage modes of uhmwpe inserts (reference 1).Damage consistent with the implantation/explantation process of the tibial insert was observed on the anterior, distal and superior surfaces of the insert.The posterior surface of the post exhibited machine lines which is consistent with a lack of wear.Dimensional & functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis: a material analysis has been performed.The report concluded: damage from in-service use was observed on the articulating surface of the insert including third body indentations and scratching; which are common damage modes of uhmwpe.Implantation/explantation damage was also observed on the anterior region of the insert.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: undated x-ray confirms subluxation, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that pain and difficulty walking was caused by subluxation of the insert.The root cause of the subluxation cannot be determined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The first surgery was performed on (b)(6) 2019 without problems.The patient returns to the doctor's office with pain and difficulty walking.When he studied, the x-ray showed that the insert had a different angulation than normal.Revision surgery is scheduled on (b)(6) 2019 and the implant is removed and revision surgery performed.The patient is stable.These data are from the damaged insert and it was put in the first surgery catalog: 82-7-0708; lot: tx681r; expiration: 27-02-2023.These data are from the insert that was changed and put in the second surgery.This insert has had no problems at the moment catalogue: 82-7-0710; lot: 7p7h02; expiration: 05-03-2023.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8932334
Report Number0002249697-2019-02973
Device Sequence Number2029126
Product Code JWH
UDI-Device Identifier07613327031027
UDI-Public07613327031027
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number82-7-0708
Device Lot NumberTX681R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR